YGoY

Daily Intake of Aspirin can Cause Vision Loss

Relaxing seniors

Daily intake of aspirin by seniors is dangerous as it doubles their risk of macular degeneration which can cause vision loss, reveals a recent European study. Though the study does not directly prove that aspirin causes vision loss, its findings are disturbing considering many seniors take aspirin daily to alleviate heart disease.

Dutch Study
Health experts say those who suffer from macular degeneration should avoid taking aspirin. In the study, the researchers at the Netherlands Institute for Neuroscience and Academic Medical Center analyzed data from about 4,700 European seniors. The findings were published in Ophthalmology journal.

Aspirin Doubles the Risk
They found that 36 out of 839 seniors who took aspirin daily suffered from advanced macular degeneration. This means about four percent of the aspirin users had the eye disease. In comparison, only two percent of seniors who did not take aspirin daily had the same disease. Macular degeneration can cause eye ailments and even vision loss. It afflicts millions of aged Americans.

Continue Taking Aspirin for Cardiovascular Disease
Aspirin is commonly taken to prevent cardiovascular diseases. Regardless of heart health, daily aspirin using seniors were found to have greater risk of macular degeneration. But, the researchers say their findings should not deter seniors from using aspirin, especially if they suffer from cardiovascular disease, as the benefits of aspirin outweigh the risks. After all, healthy eyes are useless in a dead body, they point out.

Leave a reply

Your email address will not be published. Required fields are marked *